Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Tulsa, OK
NWS Tulsa, OK issued this special weather statement at May 9, 2021, 1:12 AM CDT for Mayes County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2021, 1:12 AM CDT (06:12 UTC)
- Expired
- May 9, 2021, 1:45 AM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
County Mayes County, OK
The radar
The Tulsa radar (KINX), 41 km from the middle of the area, began a volume at 06:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -429 J/kg
- Mixed-layer LCL
- 2095 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 370 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
998
WWUS84 KTSA 090612
SPSTSA
Special Weather Statement
National Weather Service Tulsa OK
112 AM CDT Sun May 9 2021
OKZ061-062-090645-
Rogers OK-Mayes OK-
112 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGERS AND NORTHERN
MAYES COUNTIES UNTIL 145 AM CDT...
At 111 AM CDT, a strong thunderstorm was located 6 miles east of
Foyil, moving east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Adair... Spavinaw...
Pensacola... Hoot Owl...
Spavinaw State Park... Strang...
Bushyhead...
This includes Interstate 44 between mile markers 257 and 272.
LAT...LON 3635 9502 3632 9547 3648 9550 3651 9528
3651 9507
TIME...MOT...LOC 0611Z 258DEG 35KT 3640 9540
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at May 9, 12:24 AM CDT, 48 minutes earlier.
Area forecast discussion, May 9, 12:24 AM CDT, 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1224 AM CDT Sun May 9 2021 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions are currently found across eastern Oklahoma and western Arkansas early this morning with MVFR conditions set to become more common Sunday morning as a cold front moves through the region. Scattered showers and storms will possibly impact area sites at the front moves through the region. && .PREV DISCUSSION... /Issued 937 PM CDT Sat May 8 2021/ ..UPDATE... DISCUSSION... Isolated high based convection noted from central OK to N TX will spread quickly eastward though expected coverage of any additional thunderstorms through the early morning hours will remain very low across E OK / NW AR. Primary focus will be on evolution of evolving MCS across NE KS. Generally good agreement in that the bulk of the MCS will track to the E and N of the forecast area w/ the western flank possibly brushing far NE OK into far NW AR. Intense and steadily veering low level jet also supports the idea of the western flank of the resultant cold pool remaining convectively active through the overnight hours. Additionally, the cold front currently through the OK Panhandle has made steady progress this evening and is fcst to continue a pace that pushes the boundary through much of NE OK soon after sunrise Sunday. A corridor of higher rain chances will accompany the frontal passage, however weak low level frontal convergence and a stable boundary layer will likely overall precip coverage. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, May 8, 5:01 PM CDT, 8 hours 11 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 501 PM CDT Sat May 8 2021 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091045- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 501 PM CDT Sat May 8 2021 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and Far Northwest Arkansas. ONSET...After midnight . SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Thunderstorms will increase in coverage across central and eastern Kansas during the evening and likely expand into a large thunderstorm complex. This storm complex will spread east and southeast overnight while a cold front pushes southeastward. The western edge of the storm complex along with the approaching cold front will both provide a chance of storms across northeast Oklahoma and northwest Arkansas late tonight. Strong low level winds and sufficient instability will support the potential for a few strong to severe storms. Additionally, winds will remain gusty through the overnight hours. A corridor of strong winds just above the surface may also prompt periodic gusts around 40 mph across the higher terrain of southeast Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Thunderstorm Potential...High Wind Potential. MONDAY and TUESDAY...Thunderstorm Potential. WEDNESDAY and THURSDAY...No Hazards. FRIDAY...High Wind Potential. EXTENDED DISCUSSION... Thunderstorm chances will continue during the day Sunday along and ahead of a passing cold front. Higher chances will focus southward through the day with rain chances likely ending across far southeast Oklahoma by early Sunday evening. A few strong to severe storms may develop, however it currently appears the greater coverage of any severe weather will focus further south across Texas and Arkansas. Periodic rain and isolated thunderstorm chances will continue Monday and Tuesday, however severe weather is not currently expected. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 8, 11:50 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1150 PM CDT Sat May 8 2021
OKZ060-061-090515-
Tulsa OK-Rogers OK-
1150 PM CDT Sat May 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROGERS AND NORTHEASTERN
TULSA COUNTIES UNTIL 1215 AM CDT...
At 1148 PM CDT, a cluster of showers and storms were located over
northern Tulsa county and far southeast Osage county, moving
northeast at 55 mph.
Wind gusts of 50 to 55 mph will be possible with this activity.
Locations in or near the path include...
Tulsa... Claremore...
Owasso... Skiatook...
Collinsville... Chelsea...
Sperry... Oologah...
Foyil... Talala...
Turley... Bushyhead...
LAT...LON 3660 9543 3651 9537 3651 9544 3638 9544
3619 9600 3642 9600 3642 9581 3650 9581
3660 9559
TIME...MOT...LOC 0448Z 240DEG 49KT 3629 9592
LacySpecial weather statement, May 9, 12:16 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1216 AM CDT Sun May 9 2021
OKZ057-061-062-090545-
Craig OK-Rogers OK-Mayes OK-
1216 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CRAIG...CENTRAL
ROGERS AND NORTHERN MAYES COUNTIES UNTIL 1245 AM CDT...
At 1215 AM CDT, a cluster of showers and isolated thunderstorms were
advancing east, with the leading edge located near Foyil, moving
east at 30 mph.
Wind gusts of 50 to 55 mph will be possible with this cluster of
showers and isolated storms.
Locations in or near the path include...
Claremore... Owasso...
Chelsea... Oologah...
Langley... Adair...
Ketchum... Spavinaw...
Foyil... Disney...
Big Cabin... Pensacola...
Cherokee State Park... Spavinaw State Park...
Strang... Disney Little Blue State Park...
Bushyhead...
This includes Interstate 44 between mile markers 250 and 281.
LAT...LON 3666 9500 3639 9501 3627 9581 3639 9581
3640 9579 3642 9579 3642 9581 3643 9581
TIME...MOT...LOC 0515Z 254DEG 26KT 3642 9547
LacySpecial weather statement, May 9, 1:00 AM CDT, 12 minutes before
Special Weather Statement National Weather Service Tulsa OK 100 AM CDT Sun May 9 2021 OKZ056-057-061-062-090630- Craig OK-Rogers OK-Nowata OK-Mayes OK- 100 AM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CRAIG...NORTHEASTERN ROGERS...NORTHWESTERN MAYES AND SOUTHEASTERN NOWATA COUNTIES UNTIL 130 AM CDT... At 100 AM CDT, a strong thunderstorm was located 5 miles southeast of Watova, moving east at 40 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Chelsea... New Alluwe... White Oak... Watova... This includes Interstate 44 between mile markers 271 and 275. LAT...LON 3647 9568 3663 9570 3675 9530 3649 9522 TIME...MOT...LOC 0600Z 257DEG 36KT 3656 9558
Special weather statement, May 9, 1:12 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
112 AM CDT Sun May 9 2021
OKZ061-062-090645-
Rogers OK-Mayes OK-
112 AM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGERS AND NORTHERN
MAYES COUNTIES UNTIL 145 AM CDT...
At 111 AM CDT, a strong thunderstorm was located 6 miles east of
Foyil, moving east at 40 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations in or near the path include...
Adair... Spavinaw...
Pensacola... Hoot Owl...
Spavinaw State Park... Strang...
Bushyhead...
This includes Interstate 44 between mile markers 257 and 272.
LAT...LON 3635 9502 3632 9547 3648 9550 3651 9528
3651 9507
TIME...MOT...LOC 0611Z 258DEG 35KT 3640 9540The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 11:50 PM CDT | Special Weather Statement | TSA | Rogers | 25 min |
| May 9, 12:16 AM CDT | Special Weather Statement | TSA | Rogers | 29 min |
| May 9, 1:00 AM CDT | Special Weather Statement | TSA | Nowata | 30 min |
| May 9, 1:10 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 24 min |
| May 9, 1:44 AM CDT | Special Weather Statement | TSA | Ottawa | 46 min |
| May 9, 1:47 AM CDT | Special Weather Statement | TSA | Delaware | 28 min |
| May 9, 2:08 AM CDT | Special Weather Statement | TSA | Delaware | 37 min |
| May 9, 2:21 AM CDT | Special Weather Statement | TSA | Sequoyah | 24 min |
| May 9, 2:15 AM CDT | Severe Thunderstorm Warning | TSA | Benton | 30 min |
| May 9, 3:01 AM CDT | Special Weather Statement | TSA | Crawford | 29 min |
| May 9, 3:17 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Madison, Washington | 43 min |
| May 9, 3:47 AM CDT | Special Weather Statement | TSA | Carroll | 28 min |
| May 9, 4:02 AM CDT | Special Weather Statement | TSA | Madison | 28 min |
| May 9, 10:12 AM CDT | Special Weather Statement | TSA | Carroll | 33 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.